# SDR CA130402009

- Difficulty date: February 11, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech A100
- Aircraft time: 14,135 hours
- Engine: Pwa PT6A28
- Propeller: Hartzl HCD4N3C
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Light
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) ON A ROUTINE FLIGHT FROM THE CREW WAS IN THE CLIMBOUT WHEN THE CO-PILOT ADJUSTED THE COCKPIT LIGHTING FROM DIM TO BRIGHT.  ALMOST IMMEDIATELY THE CREW EXPERIENCED SMOKE AND FUMES IN THE COCKPIT, THE CREW ELECTED TO RETURN TO DEPARTURE AND LANDED WITHOUT INCIDENT.  MAINTENANCE DISCOVERED A VERY COMMON PROBLEM, FINDING THAT THE CREW HAD IN FACT STEPPED ON THE CENTER CONSOLE ENTERING THE COCKPIT CRUSHING ALL THE WHEAT BULBS CAUSING THEM TO SHORT OUT AGAINST THE PLASTIC.  THE BULBS WHERE REPLACED AND THE ACFT WAS RETURNED TO SERVICE.  THE ISSUE HAS BEEN A PROBLEM IN THE PAST AS DURING WINTER MONTHS CREW TYPICALLY WEARS LARGE BOOTS MIXED WITH THEIR LARGE HEADS IT MAKES FOR A TIGHT ENTRANCE INTO THE COCKPIT.
